Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 121, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 18, 1998, 8:03 PM EDT for Jefferson County, Florida. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 18, 1998, 8:03 PM EDT (00:03 UTC)
- Expired
- Jun 18, 1998, 8:50 PM EDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Jefferson County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 8:15 PM EDT | Hail 0.75 | Monticello, FL | Dime sized hail and a few trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.1 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2537 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 190003 RRA SVRTLH FLC065-190050- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 803 PM EDT THU JUN 18 1998 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN JEFFERSON COUNTY IN NORTHERN FLORIDA * UNTIL 850 PM EDT AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM ALONG THE FLORIDA GEORGIA BORDER...DRIFTING SOUTH AT 5 MPH INTO NORTHERN JEFFERSON COUNTY FLORIDA. THIS STORM WILL MOVE NEAR THE COMMUNITY OF DILLS BY 815 PM. OTHER STRONG TO SEVERE THUNDERSTORMS WERE ALSO DEVELOPING NORTH OF MONTICELLO. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:40 PM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 18, 3:40 PM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 340 PM EDT THU JUN 18 1998 THROUGH THE FORECAST PERIOD THE UPPER RIDGE ACRS THE EASTERN U.S. FINALLY BEGINS TO BREAK DOWN WITH THE CENTER OF UPR HI RETROGRADING TO OLD MEX BY THE END OF THE FORECAST PERIOD. S/WV OVR THE CENTRAL PLAINS LIFTS NNE AND GETS ABSORBED BY BROAD UPPER LOW OVER THE NRN PLAINS STATES. AS A RESULT...FLOW BECOMES ZONAL WITH A WEAK SHORTWAVE/TROF MOVG OVR THE TOP OF THE WEAK RIDGE OVR THE SE. A VORT LOBE IS INDICATED BY THE MODELS TO DROP SE INTO THE NRN SECTIONS OF THE FORECAST AREA ON FRI INTO ERLY SAT. A BAND OF INCREASING MOISTURE IS DEPICTED ON MODELS ACROSS THE NRN SECTIONS OF THE FORECAST AREA...WITH PRECIPITABLE WATER VALUES INCREASING TO ABOUT 1.8 ACRS CNTRL AL AND GA. THE GREATEST THREAT FOR SHWRS/TSTMS WILL OCCUR OVER PORTIONS OF SE AL AND SW GA...AS INDICATED BY ETA/NGM. ALTHOUGH...I WOULD NOT GO ANY HIGHER THAN 30-40 PCNT FOR POPS VALUES FOR THIS AREA...AND ABOUT 20 PCNT FOR FL PNHNDL AND BIG BEND. FWC TEMPS SEEM REASONABLE CONSIDERING THAT HIGH WEAKENS DRG THE NXT 24 HRS...BUT STILL LOOKS LIKE UPPER 90S A GOOD CALL FOR FRI AND SLIGHTLY LOWER FOR SAT. OVERNIGHT LOWS IN THE LWR 70S FOR MOST INLAND AREAS...AND MID 70S FOR COASTAL LOCATIONS. MOLLERE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 5:32 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 48 min |
| Jun 19, 7:40 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 65 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.